Study of Clinicodemographic Profile of Adverse Cutaneous Drug Reactions in Indian Perspective
Keywords:Bihar, Causality assessment, Cutaneous adverse drug reactions, Dermatology OPD, Severity
Background: Cutaneous adverse drug reactions are an important group of disorders which pose considerable amount of diagnostic and therapeutic challenges. The incidence of CADRs is estimated to be 1–2% in the general population. Newer insights have been developing in the field of factors affecting CADRs and the need for studies in the Indian population regarding the newer trends in cutaneous adverse effects. Materials and Methods: A prospective and observational study was conducted in the Department of Pharmacology and Collaboration with Department of Dermatology in MGM Medical College and LSK Hospital. All cases of suspected CADRs in patients with systemically administered drugs were actively screen by a senior dermatologist. Causality assessment was done by a Pharmacologist using WHO UMC scale. Only those cases where the causality was certain probable/likely were recorded. Results: This sampling comprised of 77 CADRs over a period of 1 year from June 2012 to May 2013. The clinical pattern and spectrum of CADRs were studied in 77 subjects. A wide clinical spectrum of CADRs ranging fixed drug eruptions to serious Stevens Johnson syndrome (SJS) was observed. The predominant pattern of reactions observed was fixed drug eruptions FDE (35.1%) followed by acneiform eruptions (23.4%), erythema multiforme (9.1%), and phototoxic drug reactions (7.8%). The antimicrobials causing FDE were macrolides, cephalosporins, and fluoroquinolones. Among the NSAIDs causing FDE, most were due to diclofenac (70%). CADRs were seen most commonly in the 31–40 (26%) years age group followed by 11–20 (24.7%) years and 41–50 (19.5%) years with mean age 32.09 years. Only 5.2% patients were more than 60 years, oldest being 67 years. Antimicrobials were the most common drug group incriminated in 34% patients followed by NSAIDs in 29% cases and steroids in 25% cases. Among NSAIDs, maximum number of CADRs were caused by ibuprofen (40.9%) followed by diclofenac (36.4%), paracetamol (9%), aceclofenac (9%), and nimesulide (4.5%). Serious reactions were infrequent. Conclusion: Most of the reactions were mild (53%) to moderate (42%) requiring no major medical intervention. However, a larger and multi-centric study needs to be conducted across the state to obtain more information about CADRs among the state population.
How to Cite
Copyright (c) 2022 Buddhadev Panja, Satarupa Mukherjee, Debjani Goswami, Bibhuti Bhushan, Sipra Bhattacharjee, Sukanta Sen
This work is licensed under a Creative Commons Attribution 4.0 International License.
Asian Pacific Journal of Health Sciences applies the Creative Commons Attribution (CC-BY) license to published articles. Under this license, authors retain ownership of the copyright for their content, but they allow anyone to download, reuse, reprint, modify, distribute and/or copy the content as long as the original authors and source are cited. Appropriate attribution can be provided by simply citing the original article.